Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 26, NWS St. Louis, MO

March 26, 2018Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 26, 2018, 9:18 PM CDT for Marion County, Missouri. It took effect at Mar 26, 2018, 11:58 PM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Mar 26, 2018, 9:18 PM CDT (02:18 UTC)
In effect from
Mar 26, 2018, 11:58 PM CDT
Expired
Mar 28, 2018, 1:00 PM CDT
In force
37 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 13.49 ft at Mar 27, 2018, 12:00 AM CDT.

actionminormoderate5101503/2703/2803/29
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

261 
WGUS43 KLSX 270218
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
918 PM CDT Mon Mar 26 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  North River at Palmyra

.This Flood Warning is a result of 2 to 4 inches of precipitation the 
past 24 hours and additional rainfall expected tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-280218-
/O.NEW.KLSX.FL.W.0026.180327T1200Z-180328T1800Z/
/PALM7.1.ER.180327T1200Z.180327T1200Z.180327T1800Z.NO/
918 PM CDT Mon Mar 26 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North River at Palmyra
* from Tuesday morning to Wednesday afternoon.
* At  8:30 PM Monday the stage was 12.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Impact:  At 13.5 feet...County Road 333, east of Palmyra, begins to 
  flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/27  03/28  03/29  03/30  03/31

North River
  Palmyra         13.0   12.09      13.0   11.2    7.6    5.9    5.3


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
2 follow-up statements
384 
WGUS83 KLSX 270257
FLSLSX
Flood Statement
National Weather Service St Louis MO
957 PM CDT Mon Mar 26 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  North River at Palmyra

..This Flood Warning is a result of 2 to 4 inches of precipitation the 
past 24 hours and additional rainfall expected tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-280256-
/O.EXT.KLSX.FL.W.0026.180327T0458Z-180328T2136Z/
/PALM7.1.ER.180327T0458Z.180327T1200Z.180327T2136Z.NO/
957 PM CDT Mon Mar 26 2018

The Flood Warning continues for
  the North River at Palmyra
* until Wednesday afternoon.
* At  9:31 PM Monday the stage was 12.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to 
  crest near 13.5 feet by tomorrow morning. The river is forecast to 
  fall below flood stage by tomorrow afternoon.
* Impact:  At 13.5 feet...County Road 333, east of Palmyra, begins to 
  flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/27  03/28  03/29  03/30  03/31

North River
  Palmyra         13.0   12.76      13.5   11.4    7.6    5.9    5.3


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
281 
WGUS83 KLSX 271341
FLSLSX
Flood Statement
National Weather Service St Louis MO
841 AM CDT Tue Mar 27 2018

...The flood warning is cancelled for the following rivers in 
Missouri...
 
                     ...North River at Palmyra

.This Flood Warning was a result of 1.80 inches of precipitation the 
past 24 hours and 0.02 inches forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-271411-
/O.CAN.KLSX.FL.W.0026.000000T0000Z-180328T2136Z/
/PALM7.1.ER.180327T0303Z.180327T0500Z.180327T0640Z.NO/
841 AM CDT Tue Mar 27 2018

The Flood Warning is cancelled for
  the North River at Palmyra.
* At  7:30 AM Tuesday the stage was 9.8 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at  1:40 AM Tuesday.
* The river will continue falling to 6.9 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/28  03/29  03/30  03/31  04/01

North River
  Palmyra         13.0    9.80       6.9    5.6    5.0    4.9    4.8

&&

LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 7:00 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 26, 7:00 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
700 PM CDT Mon Mar 26 2018

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 249 PM CDT Mon Mar 26 2018

Low pressure center remains along Kansas/Oklahoma border with warm
front extending eastward, mainly along I-70 corridor in MO. Continue
to have waves of showers and storms track northeast through region.
Plenty of low level moisture and lift along boundary, making for
very efficient rainfall producers. Upwards of three inches has
fallen north of I-70 due to overrunning activity today. Several FFWs
have been issued in this area.

Short range models still want to push the warm front north of
forecast area by 00Z with warm moist southwest flow continuing
aloft. Then surface low to track along boundary as it transitions to
a cold front. This frontal boundary will slowly sink southeastward
into forecast area late tonight stalling out along I-44 corridor in
MO and I-70 corridor in IL. Low level jet still progged to ramp up
after 06z with strong low level moisture convergence, as PWs remain
in excess of 1.5 inches. With boundary stalled out, very heavy rain
to persist along this boundary, so FFA location and timing is still
good, though may need to extend southern portions of watch into
Tuesday evening time period.

As for temperatures, little diurnal range today due to the ongoing
precipitation, so adjusted temps down a bit. They will remain steady
or rise some this evening as warm front lifts north. Tomorrow will
have steady or falling temps north of front, while areas to the
south of boundary to have midday highs, the steady out or fall by
afternoon hours.

Byrd

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 249 PM CDT Mon Mar 26 2018

Rainy pattern continues into the extended time frame as multiple
systems pass through the area through the weekend.

Extended models seem to agree on mass fields with finer details such
as placement of axis of precip is where some disagreement remains.
On Wed, southern stream trough will move east across the southern US
with southerly wind ahead, ushering in Gulf moisture.  Frontal
boundary stretches from near the panhandle of TX, to near Lake
Michigan.  Showers and storms are expected along and south of the
front from late Wed night until fropa on Thurs afternoon.

Next trof drops south from the northern stream and will bring a
chance of precip on Friday. The ECMWF/GFS disagree with strength
and timing so have kept pops in the low chance category at this
time.

By Saturday, another front approaches the area with the GFS more
aggressive in timing, bringing precip in on Sat morning, while the
ECM is slower, not bringing anything through until Sat evening.
Will keep chances low with timing disagreement.

Temps through the period will remain below normal which is in the
low 60s for this time of year.

Sally

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 638 PM CDT Mon Mar 26 2018

Complex TAF scenario tonight into tomorrow with widespread IFR
conditions expected along with the chances for heavy showers and
thunderstorms. A warm front currently resides just south of
Interstate 70. To the north, the worst conditions including fog
and low stratus can be found (St. Louis sites into COU). With
time, the front should slowly lift northward and widespread rain
showers and a few storms should develop which may actually help
improve cigs vsbys slightly overnight. However, the front will
sag back south through the day on Tuesday with IFR cigs expected
to persist even behind the front.

SPECIFICS FOR KSTL:
Complex TAF scenario tonight due to the proximity of a warm
front. Locally dense fog and/or low stratus will persist for the
next couple of hours, before conditions improve as the warm front
lifts north tonight. Showers and a few thunderstorms are expected
to develop as this occurs, with the heaviest expected tonight into
Tuesday morning. These showers/storms should help cigs/vsbys
improve a bit perhaps to MVFR, but IFR cigs are expected once
again throughout much of Tuesday. Winds will be out of the ESE
tonight, before shifting to the west tomorrow and eventually to
the northwest tomorrow evening as the system pulls out of the
region.

Deitsch

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     49  58  42  57 / 100 100  70  20
Quincy          46  47  35  57 /  90  70  10   5
Columbia        50  51  38  57 /  90 100  30  10
Jefferson City  51  53  39  57 / 100 100  40  10
Salem           52  58  46  58 / 100 100  90  30
Farmington      54  59  43  57 / 100 100  90  40

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Tuesday evening for Cole MO-Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
     Osage MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
     Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
     Warren MO-Washington MO.

IL...Flood Watch through Tuesday evening for Bond IL-Clinton IL-
     Fayette IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
     Monroe IL-Montgomery IL-Randolph IL-Saint Clair IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 26, 3:43 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
343 PM CDT Mon Mar 26 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
343 PM CDT Mon Mar 26 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

There is a slight chance for thunderstorms through tonight.

A flood watch remains in effect generally along and south of a
Columbia Missouri to Carlinville Illinois line. Heavy rainfall is
expected tonight with the potential for flooding. Between 1 and 2
inches of rain is likely tonight with locally higher amounts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A flood watch continues on Tuesday with heavy rainfall expected
potentially causing flooding. An additional 1 to 2 inches of rain
is likely with locally higher amounts.

There is a slight chance of thunderstorms Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts in excess of
an inch or any flooding to the National Weather Service.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:00 PM CDTAreal Flood WarningLSXAudrain, Monroe12 hr
Mar 26, 7:45 PM CDTAreal Flood WarningLSXAudrain, Pike, Ralls12 hr
Mar 26, 7:56 PM CDTRiver Flood WarningLSXLincoln69 hr
Mar 27, 6:59 AM CDTAreal Flood WarningLSXAudrain, Monroe, Pike, Ralls12 hr
Mar 27, 9:06 AM CDTRiver Flood WarningLSXCrawford71 hr
Mar 27, 9:06 AM CDTRiver Flood WarningLSXCrawford, Washington4 days

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.